Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 124, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 2, 2011, 4:45 PM EDT for Androscoggin County, Cumberland County, Sagadahoc County, Maine. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2011, 4:45 PM EDT (20:45 UTC)
- Expired
- Aug 2, 2011, 5:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Androscoggin County, ME, Cumberland County, ME, Sagadahoc County, ME
The radar
The Portland,ME radar (KGYX), 21 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 5:00 PM EDT | TSTM WND DMG | Auburn, ME | SEVERAL LIMBS OVER SIX INCHES IN DIAMETER BROKEN OFF TREES. |
| Aug 2, 5:05 PM EDT | HAIL 1 | 2 N Pownal, ME | TIME AND LOCATION ESTIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 11:31 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.8 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.6
The text
As transmitted, in the capitals the NWS used until 2016.
661
WUUS51 KGYX 022045
SVRGYX
MEC001-005-023-022200-
/O.NEW.KGYX.SV.W.0124.110802T2045Z-110802T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
445 PM EDT TUE AUG 2 2011
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDROSCOGGIN COUNTY IN SOUTHWEST MAINE...
WESTERN SAGADAHOC COUNTY IN SOUTH CENTRAL MAINE...
CENTRAL CUMBERLAND COUNTY IN MAINE...
* UNTIL 600 PM EDT...
* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
AUBURN...AND MOVING SOUTHEAST AT 15 MPH. ANOTHER SEVERE
THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF LEWISTON.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANGE
PONDS STATE PARK...AUBURN...LEWISTON...LISBON FALLS...YARMOUTH...
FREEPORT AND TOPSHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHWEST MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4374 7021 4410 7044 4431 7021 4417 7001
4413 7002 4412 6994 4403 6982
TIME...MOT...LOC 2044Z 315DEG 15KT 4415 7025
$$
SH2 follow-up statements
815
WWUS51 KGYX 022104
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
504 PM EDT TUE AUG 2 2011
MEC001-005-023-022200-
/O.CON.KGYX.SV.W.0124.000000T0000Z-110802T2200Z/
ANDROSCOGGIN ME-SAGADAHOC ME-CUMBERLAND ME-
504 PM EDT TUE AUG 2 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL CUMBERLAND...WEST CENTRAL SAGADAHOC AND SOUTHERN
ANDROSCOGGIN COUNTIES...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LEWISTON...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SABATTUS...NEW GLOUCESTER...LISBON...BOWDOIN...DURHAM...LISBON
FALLS...BRADBURY MOUNTAIN STATE PARK...POWNAL...NORTH YARMOUTH...
BOWDOINHAM...YARMOUTH...FREEPORT AND TOPSHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHWEST MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4374 7021 4395 7035 4406 7036 4422 7017
4413 7002 4412 6993 4403 6982
TIME...MOT...LOC 2104Z 315DEG 15KT 4408 7017
$$
SH828
WWUS51 KGYX 022145
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
545 PM EDT TUE AUG 2 2011
MEC001-005-023-022155-
/O.CAN.KGYX.SV.W.0124.000000T0000Z-110802T2200Z/
ANDROSCOGGIN ME-SAGADAHOC ME-CUMBERLAND ME-
545 PM EDT TUE AUG 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CUMBERLAND...WEST
CENTRAL SAGADAHOC AND SOUTHERN ANDROSCOGGIN COUNTIES IS CANCELLED...
THE THUNDERSTORM WAS NO LONGER PRODUCING SEVERE WEATHER.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH ARE STILL
POSSIBLE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR SOUTHWEST MAINE AND NEW HAMPSHIRE.
LAT...LON 4374 7021 4395 7035 4406 7036 4422 7017
4413 7002 4412 6993 4403 6982
TIME...MOT...LOC 2145Z 315DEG 15KT 4396 7000
$$
SHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:28 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 2, 3:28 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 328 PM EDT TUE AUG 2 2011 .SYNOPSIS... LOW PRESSURE WILL MOVE SLOWLY EAST OVER THE NEXT FEW DAYS...LINGERING NEAR NOVA SCOTIA THROUGH THURSDAY. A RIDGE OF HIGH PRESSURE BEGINS TO BUILD IN ON FRIDAY. BY SUNDAY ANOTHER COLD FRONT WILL BE MOVING TOWARD NORTHERN NEW ENGLAND WITH MORE SHOWERS AND THUNDERSTORMS POSSIBLE. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR A FEW MORE HOURS IN SOUTHEASTERN AND CENTRAL NEW HAMPSHIRE AS WELL AS IN YORK COUNTY MAINE. OTHERWISE MAINLY GENERIC SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS EVENING BEFORE DAYTIME HEATING ENDS. SOME ISOLATED LARGE HAIL IS STILL POSSIBLE BEFORE NIGHTFALL. WITH LIGHT WINDS OVERNIGHT VALLEY FOG CAN BE EXPECTED TO FORM BY MIDNIGHT IN THE TYPICAL LOCATIONS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...THE COOL POOL ALOFT SHIFTS EAST TOMORROW AND PUTS EASTERN AND NORTHERN MAINE UNDER THE GREATEST CHANCES FOR SHOWERY PRECIPITATION. TEMPERATURES WILL REMAIN COOL WITH LIGHT WINDS. NOT ENOUGH INSTABILITY FOR THUNDER ON WEDNESDAY. SKIES WILL BECOME MOSTLY CLEAR AFTER DARK WEDNESDAY NIGHT. && .LONG TERM /THURSDAY THROUGH TUESDAY/... PESKY LOW PRESSURE STILL LINGERS OVER NOVA SCOTIA THROUGH THURSDAY. ALTHOUGH THIS PUTS OUR AREA IN THE RELATIVELY DRY NORTHWEST FLOW...THE COOL AIR ALOFT ASSOCIATED WITH THE NEARBY LOW MAY COMBINE WITH DAYTIME HEATING TO PRODUCE SOME AFTERNOON SHOWERS AND THUNDERSTORMS. THESE SHOULD DISSIPATE BY THE EVENING HOURS. CALM WINDS FRIDAY NIGHT MAY LEAD TO FOG DEVELOPMENT ACROSS MUCH OF THE AREA BUT ESPECIALLY IN FAVORED VALLEYS. A RIDGE OF HIGH PRESSURE MOVES OVERHEAD FRIDAY AND INTO SATURDAY. THIS WILL BRING DRY AND GRADUALLY WARMING CONDITIONS. BUT ANOTHER WAVE WILL GENERATE A FRONT/TROUGH WHICH PUSHES THROUGH OUR AREA ON SUNDAY. THIS WOULD LEAD TO MORE SHOWERS AND THUNDERSTORMS AS THE TROUGH MOVES THROUGH. DRIER CONDITIONS RETURN THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... SHORT TERM...ASIDE FROM SOME SPOTTY MVFR IN SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...VFR CONDITIONS WILL BE THE RULE. AREAS OF MAINLY VALLEY FOG WILL RESULT IN MVFR TO SOME IFR CONDITIONS OVERNIGHT...BECOMING VFR BY MID-MORNING WEDNESDAY. LONG TERM...MAY HAVE IFR OR LOWER CONDITIONS IN FOG THURSDAY NIGHT INTO FRIDAY MORNING AREA WIDE. THE MOST LIKELY AREAS TO BE AFFECTED WOULD BE CONCORD AND LEBANON. OTHERWISE GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. && .MARINE... SHORT TERM...NO HAZARDS EXPECTED WITH LIGHT WINDS AND SEAS BELOW 3 FEET. LONG TERM...WINDS AND SEAS REMAIN FAIRLY LIGHT THROUGH THE PERIOD. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SHORT TERM...STJEAN LONG TERM...KIMBLE
Hazardous weather outlook, Aug 2, 2:37 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 237 PM EDT TUE AUG 2 2011 MEZ007>009-012>014-019>022-024>028-NHZ001>003-005-007-031845- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- SOUTHERN GRAFTON-SULLIVAN- 237 PM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ018-023-NHZ004-006-008>010-013-014-031845- INTERIOR YORK-COASTAL YORK-NORTHERN CARROLL-SOUTHERN CARROLL- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 237 PM EDT TUE AUG 2 2011 ...SEVERE THUNDERSTORM WATCH 718 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-031845- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 237 PM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 2, 2:30 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
230 PM EDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL EAST BOOTHBAY 43.87N 69.59W
08/02/2011 E0.75 INCH LINCOLN ME PUBLIC
PUBLIC REPORTED PENNY SIZED HAIL IN EAST BOOTHBAY.
&&
EVENT NUMBER GYX1100343
DSLocal storm report, Aug 2, 2:31 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
231 PM EDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL SOUTHPORT 43.84N 69.66W
08/02/2011 E0.88 INCH LINCOLN ME PUBLIC
PUBLIC REPORTED NICKEL SIZED HAIL IN SOUTHPORT.
&&
EVENT NUMBER GYX1100344
DSSpecial weather statement, Aug 2, 2:43 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
243 PM EDT TUE AUG 2 2011
MEZ009-021915-
CENTRAL SOMERSET-
243 PM EDT TUE AUG 2 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 315 PM
EDT...
AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF LAKE MOXIE...OR
ABOUT 18 MILES WEST OF GREENVILLE...MOVING SOUTHEAST AT 20 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND THE FORKS AND
LAKE MOXIE THROUGH 315 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4551 6991 4531 6969 4523 6968 4515 6992
4543 7008
MARINESpecial weather statement, Aug 2, 3:19 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
319 PM EDT TUE AUG 2 2011
MEZ008-009-013-014-021945-
CENTRAL SOMERSET-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN
SOMERSET-
319 PM EDT TUE AUG 2 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 345 PM EDT...
AT 319 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
18 MILES NORTH OF MAYFIELD TO 5 MILES WEST OF KINGFIELD...OR ALONG A
LINE EXTENDING FROM 13 MILES SOUTHWEST OF GREENVILLE TO 19 MILES
NORTH OF FARMINGTON...MOVING SOUTHEAST AT 15 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND KINGFIELD...
MAYFIELD...BINGHAM...NEW PORTLAND AND MOSCOW THROUGH 345 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4537 6971 4528 6970 4514 6965 4480 7004
4493 7029 4541 6981
MARINESpecial weather statement, Aug 2, 4:09 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
409 PM EDT TUE AUG 2 2011
MEZ018-023-022045-
COASTAL YORK-INTERIOR YORK-
409 PM EDT TUE AUG 2 2011
...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY THROUGH 445 PM EDT...
AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF KENNEBUNK...OR ABOUT 5
MILES SOUTHEAST OF ALFRED...MOVING SOUTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND KENNEBUNK...WELLS...
ARUNDEL AND KENNEBUNKPORT THROUGH 445 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4342 7076 4347 7070 4341 7040 4335 7045
4333 7049 4333 7052 4331 7055 4330 7055
4329 7057
SHSpecial weather statement, Aug 2, 4:39 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 439 PM EDT TUE AUG 2 2011 MEZ019-020-024-025-022115- ANDROSCOGGIN-COASTAL CUMBERLAND-INTERIOR CUMBERLAND-SAGADAHOC- 439 PM EDT TUE AUG 2 2011 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...SAGADAHOC COUNTY AND CUMBERLAND COUNTY THROUGH 515 PM EDT... AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES WEST OF LISBON...OR ABOUT 6 MILES SOUTH OF AUBURN...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NEW GLOUCESTER... LISBON...LISBON FALLS...DURHAM...BRADBURY MOUNTAIN STATE PARK AND POWNAL THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. LAT...LON 4395 6998 4386 7020 4403 7034 4410 7015 KIMBLE
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:41 PM EDT | Flash Flood Warning | GYX | Somerset | 2 hr |
| Aug 1, 10:10 PM EDT | Special Weather Statement | GYX | Kennebec | 35 min |
| Aug 1, 10:30 PM EDT | Special Weather Statement | GYX | Lincoln | 30 min |
| Aug 1, 10:42 PM EDT | Special Weather Statement | GYX | Kennebec | 33 min |
| Aug 1, 11:14 PM EDT | Special Weather Statement | GYX | Waldo | 46 min |
| Aug 2, 9:08 AM EDT | Special Weather Statement | GYX | Franklin | 52 min |
| Aug 2, 10:11 AM EDT | Special Weather Statement | GYX | Franklin | 34 min |
| Aug 2, 10:23 AM EDT | Special Weather Statement | GYX | Franklin | 37 min |
| Aug 2, 10:56 AM EDT | Severe Thunderstorm Warning | GYX | Franklin, Kennebec, Somerset | 34 min |
| Aug 2, 11:28 AM EDT | Special Weather Statement | GYX | Kennebec | 32 min |
| Aug 2, 11:37 AM EDT | Special Weather Statement | GYX | Androscoggin | 23 min |
| Aug 2, 11:44 AM EDT | Special Weather Statement | GYX | Kennebec | 31 min |
| Aug 2, 12:04 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Kennebec, Sagadahoc | 41 min |
| Aug 2, 12:19 PM EDT | Special Weather Statement | GYX | Waldo | 26 min |
| Aug 2, 12:29 PM EDT | Special Weather Statement | GYX | Cumberland | 31 min |
| Aug 2, 12:37 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Kennebec, Lincoln, Sagadahoc | 38 min |
| Aug 2, 12:50 PM EDT | Severe Thunderstorm Warning | GYX | Somerset, Waldo | 40 min |
| Aug 2, 1:10 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Lincoln, Sagadahoc | 35 min |
| Aug 2, 1:21 PM EDT | Special Weather Statement | GYX | Cumberland | 24 min |
| Aug 2, 1:28 PM EDT | Special Weather Statement | GYX | Lincoln | 32 min |
| Aug 2, 1:36 PM EDT | Special Weather Statement | GYX | Waldo | 24 min |
| Aug 2, 2:43 PM EDT | Special Weather Statement | GYX | Somerset | 32 min |
| Aug 2, 3:19 PM EDT | Special Weather Statement | GYX | Franklin | 26 min |
| Aug 2, 4:09 PM EDT | Special Weather Statement | GYX | York | 36 min |
| Aug 2, 4:38 PM EDT | Special Marine Warning | GYX | 67 min | |
| Aug 2, 4:39 PM EDT | Special Weather Statement | GYX | Androscoggin | 36 min |
| Aug 2, 5:02 PM EDT | Severe Thunderstorm Warning | GYX | York | 58 min |
| Aug 2, 5:13 PM EDT | Special Weather Statement | GYX | Kennebec | 32 min |
| Aug 2, 5:15 PM EDT | Special Weather Statement | GYX | Waldo | 30 min |
| Aug 2, 5:51 PM EDT | Special Marine Warning | GYX | 39 min | |
| Aug 2, 6:24 PM EDT | Special Weather Statement | GYX | Androscoggin | 51 min |
| Aug 2, 6:27 PM EDT | Special Marine Warning | GYX | 33 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.